Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    11
  • comments
    12
  • views
    4759

Accutane Week 2

bluebelleyes

1231 views

Something happened today that hasn't happened to me in over eight years. EIGHT YEARS.

I went to my chemistry lab, which is approximately 3 hours long. When I got home, and looked in the mirror, my jaw dropped and I stood in awe looking at my face.

It's dry. Like normal people skin. I still have giant pimples, I still have uneven texture, but I really couldn't care less because it's DRY. :):):):):):):):):):):):):):):)

I've suffered from EXTREMELY oily skin since at least grade 8. Like, more than anyone else I've ever known. My skin would get so oily in a couple hours that it was virtually impossible to keep my makeup looking nice ; I used to run to the bathroom inbetween all my classes to blot and powder; if I wore glasses they would just slide off my face; I would wakeup in the morning looking so shiny I looked like I'd just poured water on my face. I could literally run the edge of a sheet of paper down my face and 'scoop' off oil. It has been my biggest insecurity; and pairing that with the acne that I got when I turned 18.....I know this sounds like just a silly first world problem, and it is. But I let it affect me so deeply, it's really torn up my self-confidence.

The fact that right now, my skin is dry, almost makes me cry happy tears.

I know that when you come off accutane your pores expand again, and the amount of oil production goes back up, but according to my manual, it doesn't go back to its original severity.

If I could ever achieve lasting 'normal' skin...it would almost be life changing.

ANYWAY, sorry for the preamble. Here's what you came for:

-Nosebleeds. I've been having constant nosebleeds, but I've been using a hydrating nasal spray and it seems to be helping.

-Dry skin. Duh. My hands and wrists are the worst, but finding good hand cream isn't difficult. Go for some thick heavy duty stuff. Emu oil is great. I use cetaphil on my body, except not where I break out because it clogs my pores.

-Body acne has flared up. I think it'll get worse before it gets better.

-Face acne...I've been getting some wickedly huge pimples in the last couple weeks, and they are PAINFUL. The extra sensitivity of my skin from being dry is making this unpleasant to say the least. I basically always breakout when switching acne medications, so I expected this.

-Hair....gah. My scalp is dry and itchy, and my hair, even when I deep condition, feels uncomfortably dry. I'm going to need to invest in a high quality conditioner.

-My lips are thick and chapped and have persistent cracks in the corners that won't heal. I had chronically dry lips before this however, so I can't blame the medication for all of it.

Other than that, I feel healthy and happy. No sad thoughts, no extra tiredness. I'm sooooo excited for when my acne will (hopefully) start to go down. Any questions, ask away. :)



2 Comments


Hi there, I'm about to start accutane and the only thing that worries me is if I will experience hair loss. I know some ppl think it caused their hair to thin. I'm so scared of that. Have you noticed that? Of is it just drier than normal?

Share this comment


Link to comment

Hey Val4063!

I do think that hair loss is a legitimate concern on Accutane.

It can cause your hair to become dry and brittle if you aren't careful to keep your hair and scalp conditioned.

I think the hair loss is mostly from dry hair however, because the brittle hair breaks and falls out more easily.

In the information provided on Epuris (the brand of accutane I use) it says : common side effects - chelitis (96% of people), facial erythema/dermatitis (55% of people), dry nose (51% of people), desquamation (50% of people), pruritus (30% of people,) dry skin (45% of people), conjunctivitis (19% of people), alopecia (13% of people), irritation of the eyes (11% of people).

Alopecia means hairloss. Buuut, I decided the benefits outweighed the risks, and I've been closely monitoring my hair and being extra super gentle with it just in case ! If my hair starts to fall out, I would seriously reconsider continuing on this medication.

Share this comment


Link to comment
Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×